Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 100, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 17, 2008, 2:59 PM CDT for Jasper County, Newton County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2008, 2:59 PM CDT (19:59 UTC)
- Expired
- Jun 17, 2008, 3:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Jasper County, TX, Newton County, TX
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2122 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:41 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 17, 1:41 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 141 PM CDT TUE JUN 17 2008 .UPDATE...ADDING MENTION OF SVR AND RAISING POPS TO 50 PERCENT FOR INTERIOR SE TX AS MCS CONTINUES TO CHARGE SOUTHEASTWARD INTO E TX. EXPECT THIS ACTIVITY TO ENTER THOSE ZONES AFTER 5 PM. ZONE UPDATE FOLLOWING. && .PREV DISCUSSION... /ISSUED 1012 AM CDT TUE JUN 17 2008/ UPDATE...MORNING SOUNDING VERY MOIST WITH PW NEARLY 2 INCHES AND CAPES GREATER THAN 4000J. EXPECT STORMS TO ERUPT LATE IN THE AFTERNOON AGAIN...THIS TIME WITH FAVORED AREA OVER CEN LA WHERE A WEAK FRONTAL BOUNDARY WILL PROVIDE ADDITIONAL CONVERGENCE AND SHORT WAVE ENERGY IS THE GREATEST. PULSE SEVERE AGAIN POSSIBLE. HOT TEMPS INTO THE MID 90S WITH EARLY SUBSIDENCE AND A LACK OF ONSHORE FLOW. SEABREEZE WILL BE CLOSER TO THE COAST...LIKELY SOUTH OF THE INTRACOASTAL CANAL. PREV DISCUSSION... /ISSUED 329 AM CDT TUE JUN 17 2008/ DISCUSSION...AFTER A GOOD ROUND OF STRONG TO SEVERE STORMS ACROSS SW LOUISIANA YESTERDAY EVENING...WEATHER CONDITIONS ARE MUCH QUIETER EARLY THIS MORNING. RADAR SHOWS JUST A FEW SHOWERS IN THE NEARSHORE WATERS JUST OFFSHORE FROM GRAND CHENIER AND PELICAN ISLAND. MAIN FORECAST ISSUE WILL BE POPS AND FOR NOW...EXPECT ISOLATED TO SCATTERED COVERAGE OVER THE AREA TODAY. EASTERN SECTIONS WILL HAVE SLIGHTLY HIGHER POPS AS LOWER MID LEVEL TEMPERATURES ARE FORECASTED. ALSO...GOES SOUNDER IS ANALYZING RELATIVELY HIGHER PRECIPITABLE WATER OVER THIS REGION. UPPER ANTICYCLONE WILL REMAIN OVER NORTHERN MEXICO THROUGH MUCH OF THIS WEEK AND WILL SLOWLY RETROGRADE WESTWARD THROUGH THE WEEKEND. THIS SHOULD ALLOW UPPER TROUGH OVER THE EAST TO DIG FURTHER SOUTHWEST IN LOUISIANA BY SATURDAY...HENCE WE MAY SEE BETTER PRECIPITATION COVERAGE WITH PASSING SHORTWAVES. WILL BRING BACK LOWER POPS INTO THE FORECAST FOR SUNDAY AND EARLY NEXT WEEK AS UPPER TROUGH SHIFTS EASTWARD AGAIN. AVIATION...ONLY REAL CONCERN WILL BE CONVECTION ESPECIALLY THIS AFTERNOON AND EARLY EVENING. VCTS AFTER 18Z WILL COVER TAFS FOR NOW. THUNDERSTORM DEVELOPMENT SHOULD REMAIN CONFINED TO THE SEABREEZE AND PERHAPS A FRONTAL BOUNDARY..WHICH THE GFS AND NAM FORECAST INTO NORTHERN PARTS OF THE FORECAST AREA BY LATE AFTERNOON. MARINE...RATHER BROAD SURFACE ANTICYCLONE WILL REMAIN OVER THE WESTERN GULF THROUGH THURSDAY AND WILL SLOWLY WEAKEN THROUGH THE WEEKEND. WEAK GRADIENTS ARE ANTICIPATED WITH SEAS MAINLY 3 FEET OR LESS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 94 73 94 73 / 30 10 30 10 KBPT 96 73 92 76 / 30 10 30 10 KAEX 95 71 90 71 / 40 20 30 10 KLFT 94 73 95 74 / 30 30 30 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && JS
Hazardous weather outlook, Jun 17, 4:20 AM CDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 420 AM CDT TUE JUN 17 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-180930- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 420 AM CDT TUE JUN 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A SEABREEZE BOUNDARY LATER TODAY. ANY THUNDERSTORMS THAT DEVELOP MAY BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...TORRENTIAL RAIN WITH AMOUNTS UP TO 1 INCH AN HOUR...AND WIND GUSTS TO 45 MPH. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 17, 11:54 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1154 AM CDT TUE JUN 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 3 ENE LAKE CHARLES 30.22N 93.15W
06/16/2008 CALCASIEU LA PUBLIC
HANGER AND ROOF DAMAGE REPORTED AT CHENAULT AIRPARK.
&&
BRAZZELLSpecial weather statement, Jun 17, 2:54 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 254 PM CDT TUE JUN 17 2008 LAZ054-172030- ST. MARY LA- 254 PM CDT TUE JUN 17 2008 ..SIGNIFICANT WEATHER ALERT FOR ST. MARY PARISH UNTIL 330 PM CDT... AT 253 PM CDT...ISOLATED STRONG THUNDERSTORMS WERE INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR FROM 5 MILES WEST OF FRANKLIN TO CENTERVILLE...MOVING SOUTHEAST AT 5 MPH. * THE STRONG THUNDERSTORMS WILL BE NEAR... CENTERVILLE BY 315 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 24
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:08 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 37 min |
| Jun 16, 7:22 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 23 min |
| Jun 17, 5:06 PM CDT | Special Marine Warning | LCH | 54 min | |
| Jun 17, 5:43 PM CDT | Special Marine Warning | LCH | 92 min | |
| Jun 17, 5:59 PM CDT | Special Marine Warning | LCH | 91 min | |
| Jun 17, 6:18 PM CDT | Areal Flood Advisory | LCH | Vermilion | 3 hr |
| Jun 17, 2:33 PM CDT | Severe Thunderstorm Warning | LCH | Newton | 27 min |
| Jun 17, 3:40 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 50 min |
| Jun 17, 4:06 PM CDT | Severe Thunderstorm Warning | LCH | Jasper | 39 min |
| Jun 17, 4:14 PM CDT | Severe Thunderstorm Warning | LCH | Tyler | 46 min |
| Jun 17, 4:24 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson, Orange | 51 min |
| Jun 17, 5:08 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson, Orange | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.